Thunderstorm Wind, Camden
- When
- September 28, 2:30 PM CST
- Where
- Camden County, 1 mi N of Macks Creek
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- POST OFFICE
- Coordinates
- 37.983, -92.983
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Sep 28, 1:10 PM CST, 1 hour 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 210 PM CDT WED SEP 28 2005 .DISCUSSION... SHORT TERM SEVERE WEATHER POTENTIAL AND THEN COOL TEMPERATURES ARE THE MAIN CONCERN. A STRONG COLD FRONT EXTENDS FROM NORTHEAST MO INTO WEST CENTRAL MO AND SOUTHEAST KS AND IS RACING EAST AT A PRETTY GOOD CLIP. EXPANSIVE STRATUS HAS DEVELOPED AHEAD OF THE FRONT...BUT 100 MB ML CAPES FROM THE RUC REACHING UP TO AROUND 2000 J/KG IN A NARROW BAND AHEAD OF THE FRONT OVER SE KS AND EXTREME SW MO. SHOWERS AND ISOLATED STORMS ARE DEVELOPING RIGHT ALONG THE THE SURFACE BOUNDARY WHERE LOW LEVEL FORCING IS ABLE TO PUNCH THROUGH WEAK-MODERATE CAP. 0-6KM SHEAR OF 35-40 KTS WILL SUPPORT LONGER LIVED ORGANIZED STORM UPDRAFTS. SEVERE HAIL WILL BE MAIN STORM THREAT SINCE STORMS ARE LIKELY SOMEWHAT ELEVATED...BUT WILL HAVE TO WATCH STORM EVOLUTION FOR A POSSIBLE WIND THREAT AS WELL. CELL IN CRAWFORD COUNTY KS LOOKING MORE IMPRESSIVE WITH TIME. COLD FRONT WILL MOVE QUICKLY THROUGH THE REGION BY EARLY EVENING. QUICK SHOT OF UNSEASONABLY COOL AIR WILL AFFECT THE REGION THROUGH THURSDAY WITH A GRADUAL WARMING TREND INTO EARLY NEXT WEEK. WE SHOULD RADIATE OUT NICELY WITH COOL TEMPERATURES FRIDAY MORNING WITH SURFACE HIGH OVER THE REGION. STUCK PRETTY CLOSE TO GFS MOS FOR TEMPERATURES...WHICH SHOULD GET WELL DOWN INTO THE 40S IN SOME AREAS FOR THE NEXT COUPLE OF NIGHTS. USUAL COLDER LOW SPOTS MAY EVEN TOUCH UPPER 30S UNDER CLEAR/CALM CONDITIONS. MAINTAINED SMALL POPS AS UPPER LOW NOW OVER UT/AZ WILL APPROACH THE REGION LATE FRIDAY NIGHT THROUGH SATURDAY NIGHT...BUT MOISTURE RETURN AHEAD OF THE SYSTEM NOT ALL THAT IMPRESSIVE. ANOTHER DEEP 500MB TROUGH IS EXPECTED TO DEVELOP ALONG THE WEST COAST EARLY NEXT WEEK WITH RIDGING OVER MUCH OF THE EASTERN CONUS. NEXT CHANCE FOR RAIN WILL BE WITH THE APPROACH OF THAT UPPER SYSTEM BY WEDNESDAY. DSA .AVIATION... FOR 18Z TAFS...MAIN CONCERNS IS WITH FRONT MOVING THROUGH THE AREA THIS AFTERNOON. STRATUS HAS DEVELOPED AHEAD OF THE FRONT AND WILL LEAD TO HIGH END MVFR/LOW END VFR CIGS THIS AFTERNOON. STILL COULD SEE SHOWERS AND MAYBE A FEW THUNDERSTORMS LATE THIS AFTERNOON AND EARLY THIS EVENING ALONG AND JUST BEHIND THE FRONT. SHOULD SEE A PERIOD OF STRONG NORTH WINDS GUSTING 25-30KT IMMEDIATELY BEHIND THE FRONT...BEFORE SLOWLY TAPERING OFF OVERNIGHT. IZZI && SGF WATCHES/WARNINGS/ADVISORIES... .MO...NONE. .KS...NONE. WFO SGF
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 323 PM CDT WED SEP 28 2005 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-291100- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 323 PM CDT WED SEP 28 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED: SCATTERED STRONG TO SEVERE THUNDERSTORMS WITH GOLF BALL SIZED HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. AREAS AFFECTED AND TIMING: ALONG AND AHEAD OF A COLD FRONT OVER THE MISSOURI OZARKS REGION THROUGH 9 PM. DISCUSSION: A STRONG COLD FRONT WILL MOVE THROUGH THE AREA THIS AFTERNOON AND EARLY THIS EVENING. THUNDERSTORMS WILL CONTINUE TO DEVELOP ALONG AND AHEAD OF THE FRONT. A NARROW BAND OF MODERATE INSTABILITY AND ADEQUATE WIND SHEAR ALOFT WILL SUPPORT SUPERCELLS WITH LARGE HAIL AND DAMAGING WINDS. A SEVERE THUNDERSTORMS WATCH IS ALSO IN EFFECT FOR MUCH OF THE REGION THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. AN UPPER LEVEL DISTURBANCE WILL APPROACH THE AREA LATE FRIDAY NIGHT AND SATURDAY...RESULTING IN WIDELY SCATTERED THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THROUGH EARLY MID EVENING. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) DSA
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
249 PM CDT WED SEP 28 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0245 PM HAIL MINDENMINES 37.48N 94.60W
9/28/2005 0.25 INCH BARTON MO PUBLIC
FEHPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
258 PM CDT WED SEP 28 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0245 PM TSTM WND DMG 5 S GIRARD 37.43N 94.85W
9/28/2005 CRAWFORD KS EMERGENCY MNGR
LARGE LIMBS DOWN.
FEHSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 319 PM CDT WED SEP 28 2005 MOZ070>071-077>083-088>098-101>106-290400- BARRY-BARTON-CEDAR-CHRISTIAN-DADE-DALLAS-DENT-DOUGLAS-GREENE- HOWELL-JASPER-LACLEDE-LAWRENCE-MCDONALD-NEWTON-OREGON-OZARK- PHELPS-POLK-PULASKI-SHANNON-STONE-TANEY-TEXAS-WEBSTER-WRIGHT- 319 PM CDT WED SEP 28 2005 ...THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 822 IN EFFECT UNTIL 11 PM CDT THIS EVENING FOR THE FOLLOWING AREA... IN MISSOURI THIS WATCH INCLUDES 26 COUNTIES IN CENTRAL MISSOURI PHELPS... PULASKI... IN SOUTH CENTRAL MISSOURI DENT... HOWELL... OREGON... SHANNON... TEXAS... IN SOUTHWEST MISSOURI BARRY... BARTON... CEDAR... CHRISTIAN... DADE... DALLAS... DOUGLAS... GREENE... JASPER... LACLEDE... LAWRENCE... MCDONALD... NEWTON... OZARK... POLK... STONE... TANEY... WEBSTER... WRIGHT... THIS INCLUDES THE CITIES OF...ALTON...ANDERSON...AURORA...AVA... BOLIVAR...BRANSON...BUFFALO...CABOOL...CARTHAGE...CASSVILLE... EL DORADO SPRINGS...EMINENCE...FORSYTH...FORT LEONARD WOOD... GAINESVILLE...GALENA...GREENFIELD...HOUSTON...JOPLIN... KIMBERLING CITY...LAMAR...LEBANON...MANSFIELD...MARSHFIELD... MONETT...MOUNT VERNON...MOUNTAIN GROVE...NEOSHO...NIXA...OZARK... PINEVILLE...REPUBLIC...ROGERSVILLE...ROLLA...SALEM... SPRINGFIELD...STOCKTON...THAYER...THEODOSIA...WAYNESVILLE... WEST PLAINS...WILLOW SPRINGS AND WINONA.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
322 PM CDT WED SEP 28 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0315 PM HAIL GOLDEN CITY 37.40N 94.10W
9/28/2005 1.00 INCH BARTON MO LAW ENFORCEMENT
0316 PM TSTM WND GST GOLDEN CITY 37.40N 94.10W
9/28/2005 75 MPH BARTON MO LAW ENFORCEMENT
FEHThe Springfield radar (KSGF), 91 km away, was scanning. The volume nearest the first event began at 20:30 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2005Every state in 2005This day in weather historyWarnings in Missouri, September 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5473993.